| Model Number |
FA-55150-1030 |
| Medical Device Problem Codes |
Retraction Problem (1536); Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/05/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information regarding a pipeline flex that failed to open in the middle and had resistance being retrieved for repositioning; the marksman microcatheter had accordion damage.The patient was undergoing a procedure for flow diverter treatment a a right posterior communicating artery (pcom) small unruptured amorphous aneurysm.The aneurysm max diameter was 5.2mm and the neck diameter was 3.2mm.Patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.It was reported that the devices were prepared and catheter was flushed per the instructions for use (ifu).After the marksman microcatheter was in placed, the pipeline stent was delivered and successfully opened in the m1 segment.The system was pulled back to the internal carotid artery (ica) to the distal anchoring point and deployment continued.However, itwas observed that the middle segment of the pipeline was not opening smoothly.Less than 50% of the pipeline was deployed when the failure to open occurred.The pipeline was not positioned in a bend.It was difficult to retrieve or redeploy the pipeline.The pipeline was resheathed 2 or less times.No other steps or devices were used to open the pipeline.After about 20 minutes of trying, the pipeline stent still could not be fully opened so the pipeline was resheathed and the system was removed.The marksman microcatheter was observed to have accordion type damage at the distal end.Therefore, both the marksman catheter and the pipeline were replaced to complete the procedure successfully.Ancillary devices: 8f guide catheter, navien 6f 115cm catheter (lot: b800590), stryker guidewire.Replacement devices: phenom microcatheter (lot: 230505313), pipeline embolization device (ped-425-18, lot: d019738).
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received stating that there was resistance, preventing both pushing and retrieval.The resistance was at the distal end of the catheter.There was no damage to the pipeline observed.
Additional Manufacturer Narrative
H3: analysis revealed that no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal ends of pipeline flex braid were found to be fully opened and damaged.In addition, the middle section of the braid was found fully opened and no damage.No flash or voids molded were observed in the hub.No damage was found with hub.The catheter body was found to be accordioned from ~2.5cm to ~7.0cm from distal end.No damage was found with marksman catheter distal tip/marker band.No other anomalies were observed.The pipeline flex pushwire was pushed out from catheter distal tip without any issue.The total and usable lengths of marksman catheter were measured to be within specifications.The catheter was flushed wit h water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.Based on the analysis findings, the pipeline flex and marksman catheter were confirmed to have resistance during delivery as the pipeline flex braid and marksman catheter were found to be damaged.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.It appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex through the marksman catheter against resistance the marksman catheter is compatible to use with pipeline flex, the patient's vessel tortuosity was moderate.Which eliminates these factors out as potential causes.In addition, based on the analysis finding, the pipeline flex could not be confirmed to have failure to open at middle section as the middle section of the braid was found fully opened.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The pipeline was not positioned in a bend.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H6: fdm, fdr, fdc codes corrected.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.